Flood, Meriwether
- When
- March 27, 1:00 PM EST to 7:00 PM EST
- Where
- Meriwether forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.900, -84.550
A second round of rain brought flooding and flash flooding to many of the same areas that experienced flooding during the early morning hours. While the flash flood events were primarily confined to the same areas that experienced flooding and flash flooding earlier in the morning, general flooding spread further north and east toward La Grange, Peachtree City, and Macon.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
A second round of rain brought flooding and flash flooding to many of the same areas that experienced flooding during the early morning hours. While the flash flood events were primarily confined to the same areas that experienced flooding and flash flooding earlier in the morning, general flooding spread further north and east toward La Grange, Peachtree City, and Macon. Areas north to near Peachtree City and Macon experienced average rain for the day of two to four inches. Specific information from several counties was received as indicated below:Bibb: Several inches of rain fell across the county causing general, albeit mostly minor flooding. However, the heavy rain overwhelmed sewer lines causing extensive sewage spills into the Ocmulgee River. Two sewage spills were reported at more 10,000 gallons each, both considered major spills. One spill reached 61,700 gallons and the other 35,400 gallons. Both spills contaminated the Ocmulgee River.Carroll: The public reported that several creeks in the Roopville area were out of their banks. Water, about three inches deep, was flowing over the roadways.Coweta: The Times Herald of Newnan reported that heavy rain on the order of three inches or more caused an 18,900 gallon sewage spill from the Coweta County sewage treatment plant. The sewage spilled into White Oak Creek.Fayette: The Fayette County Emergency Management Director and Peachtree City Police reported flooding at the Three Ponds area and several golf cart paths near Peachtree Parkway. Flooding was also reported in the Tinsley Mills area of Peachtree City. Several condos and apartments in the area were threatened by flood waters and residents of the area were warned that evacuations may be necessary at any minute because Lake Peachtree was overflowing its banks. However, no flash flooding occurred as a result of the lake overflow.Laurens: The Courier Herald of Dublin reported that heavy rain resulted in a sewage spill in the city of Dublin. Much of the county, including Dublin received 24-hour rainfall of six to nine inches.Meriwether County: The Meriwether County 911 Center reported that several roads in the county had high water on them and had to be closed. No flash flooding was reported, however. Some of the closed roads included Keith Road, Piney Woods Road, Primrose Road, and Straight Road. Rainfall across the county was mostly in the two to three inch range.Monroe - The Monroe County Reporter of Forsyth reported that heavy rains resulted in a small stream to overflow onto Reedy Creek Road. The road had to be closed as a consequence.Troup: Weather Service radar showed that rainfall of three to four inches was common across the county.Twiggs County: The Twiggs County Sheriff reported high water on a number of roads in the county, but no flash flooding or road closures were reported. All roads were open. The roads with the most significant problems were U.S. Highway 80, Georgia Highway 96 at the Houston county line, and Church Road in Jeffersonville. Widespread rainfall of four to five inches was reported across much of the county, with southern portions of the county receiving five to six inches of rain.Upson County: The Upson County Emergency Management Director reported that several rivers and creeks were above bankfull throughout the county. This had resulted in at least one road closure. The Flint river at Culloden had risen seven feet since 6 am, and by 6 pm had reached a level of 14 feet, still below the 18 foot flood stage. However, the Flint river was out of its banks at Adams Ferry Road and the road was closed. South Earle Road near the Talbot county line was also flooded, with six inches of water over the road. The flooding threatened several homes near Georgia Highway 36 in the far southwest part of the county near the Talbot county line. Residents in the area were warned that evacuations may be necessary at any minute. Potato Creek at Del Ray Road in the northeast part of the county was just two feet from flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 27, 5:15 AM EST, 7 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EST SUN MAR 27 2005 .SHORT TERM... PRIMARY CONCERN CONTINUES TO BE SEVERE WEATHER POTENTIAL. UPR LOW NOW ON A MORE SOUTHERN TRACK AND SHOULD MOVE ACROSS NRN AL AND NWRN GA LATE TONIGHT. THIS MAY PUT GREATEST RISK AREA OVER CENTRAL GA LATE THIS AFTERNOON AND TONIGHT. 06Z ETA12 SHOWS 40-45KT 850MB WINDS ACROSS SOUTHERN AND CENTRAL GA AFTER 00Z WITH AT LEAST 30KTS ACROSS MOST OF THE AREA THROUGHOUT THIS AFTERNOON AND TONIGHT. NEW ETA12 ALSO SHOWING VERY HIGH INSTABILITY WITH BL BASED LI OF -4 TO -8 ALONG A WIDE SWATH FROM NORTH OF COLUMBUS TO NORTH OF AUGUSTA THIS AFTERNOON DECREASING DURING THE EVENING...BUT NOT BY MUCH. WILL PROBABLY KEEP SCT SVR EXPECTED THREAT ACROSS ALL OF CWA IN HWO DUE TO UNCERTAINTY IN EXACT LOCATION OF BEST CONVERGENCE AND INSTABILITY...BUT FEEL HIGHEST THREAT FOR SUPERCELLS AND TORNADOES WILL OCCUR ACROSS CENTRAL GA DUE TO REASONS LISTED IN PRECEDING PARAGRAPH. THREAT FOR SVR SHOULD CONTINUE INTO THE EVENING BUT QUICKLY END FROM WEST TO EAST AROUND MIDNIGHT AS SFC AND 850MB WINDS VEER TO SWLY AND LOW LEVEL MOISTURE GETS SWEPT AWAY. KEPT CHC POPS FOR SHOWERS GOING IN THE NORTH ON MONDAY TAPERING DOWN TO SLT CHC FURTHER SOUTH AS WRAPAROUND LINGERS. LOOKS GOOD THROUGH MID WEEK. .LONG TERM... NEXT OPPORTUNITY FOR SHRA/TSRA LATE THURS AND FRI. DGEX STILL A LITTLE FASTER THAN GFS. CANADIAN AND ECMWF MODELS ALSO AGREE ON BRINGING POSITIVELY-TILTED SYSTEM AND SFC LOW ACROSS THE SOUTHEAST ON FRIDAY. HAVE LIMITED POPS TO AROUND 40 DUE TO UNCERTAINTY ON TIMING. && .AVIATION... CEILINGS COULD BE HIGHLY VARIABLE DUE TO ONGOING CONVECTION. IFR THE BEST BET EARLY FOR THE NORTHERN TAFS DUE TO ENE SURFACE FLOW BEING WELL N OF THE WARM FRONT CURRENTLY. MOST VSBY RESTRICTIONS DUE TO SHOWERS OR STORMS. ENE SURFACE WINDS WILL BECOME SSE LATER TODAY. EXPECTING STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON TO MOVE ACROSS THE AREA INTO THE EVENING HOURS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 48 57 46 / 90 80 20 10 ATHENS 69 50 58 44 / 90 80 30 20 GAINESVILLE 65 48 59 44 / 90 90 30 20 ROME 73 54 62 40 / 90 90 30 20 COLUMBUS 75 51 61 47 / 90 50 10 10 MACON 73 54 63 45 / 90 60 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 13-SNELSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1224 PM EST SUN MAR 27 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1224 PM EST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SCATTERED TO WIDESPREAD SEVERE THUNDERSTORMS EXPECTED WITH ISOLATED TORNADOES... .SYNOPSIS... A COLD FRONT OVER WESTERN ALABAMA WILL MOVE ACROSS THE AREA THIS EVENING. LOW PRESSURE ALOFT OVER THE MISSISSIPPI VALLEY WILL DEEPEN AND MOVE TO THE SOUTHERN APPALACHIANS MONDAY MORNING. .PRIMARY HAZARD... THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...FOR ALL OF NORTH AND CENTRAL GEORGIA. THE BEST TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... A MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT... ALONG WITH A STRENGTHENING UPPER LEVEL JET...WILL BE THE MAIN CAUSES FOR POTENTIAL WIDESPREAD SEVERE WEATHER. CAPES WILL INCREASE TO 2000 THIS AFTERNOON WITH LIFTED INDICES OF -6 TO -9 ACROSS PARTS OF NORTH AND CENTRAL GEORGIA. THIS INSTABILITY WILL COMBINE WITH STRENGTHENING DEEP LAYERED WINDS TO GIVE STRONG POTENTIAL FOR SEVERE THUNDERSTORMS. STORMS WILL INCREASE THIS AFTERNOON OVER WEST GEORGIA...SPREADING EAST BY THIS EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SUNDAY. THE STORM SYSTEM WILL MOVE OUT OF THE AREA ON MONDAY. HOWEVER BY LATE THURSDAY OR FRIDAY...THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS GEORGIA. THERE IS A POSSIBILITY THESE STORMS COULD BE SEVERE LATE THIS WEEK. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 AM EST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD COLUMBUS 32.47N 84.97W
03/27/2005 MUSCOGEE GA LAW ENFORCEMENT
WATER OVER RIVERWALK AND SOUTH END OF DOWNTOWN AREA.
0430 AM TSTM WND DMG S PRESTON 32.06N 84.54W
03/27/2005 WEBSTER GA LAW ENFORCEMENT
SEVERAL TREES DOWN ON SOUTH SIDE OF TOWN AND AT EAST
CENTER POINT RD.
&&
BGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 AM EST SUN MAR 27 2005 GAZ086-089>093-095>098-102>113-271345- BLECKLEY-CHATTAHOOCHEE-CRISP-DODGE-DOOLY-EMANUEL-HOUSTON-LAURENS- MACON-MARION-MONTGOMERY-MUSCOGEE-PULASKI-SCHLEY-STEWART-SUMTER- TELFAIR-TOOMBS-TREUTLEN-WEBSTER-WHEELER-WILCOX- 745 AM EST SUN MAR 27 2005 ...TORNADO WATCH NUMBER 96 HAS BEEN CANCELLED... TORNADO WATCH NUMBER 96 THAT WAS IN EFFECT FOR...BLECKLEY... CHATTAHOOCHEE...CRISP...DODGE...DOOLY...EMANUEL...HOUSTON... LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PULASKI... SCHLEY...STEWART...SUMTER...TELFAIR...TOOMBS...TREUTLEN...WEBSTER... WHEELER AND WILCOX COUNTIES HAS BEEN CANCELLED. SEVERE THUNDERSTORMS WILL LIKELY REDEVELOP THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 857 AM EST SUN MAR 27 2005 GAZ110-271430- 857 AM EST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN TELFAIR COUNTY UNTIL 930 AM EST... AT 855 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES SOUTHWEST OF MCRAE TO JACKSONVILLE...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 930 AM EST.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1238 PM EST SUN MAR 27 2005 GAZ081-082-271815- 1238 PM EST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN CRAWFORD AND BIBB COUNTIES UNTIL 115 PM EST... AT 1235 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MACON TO SOUTHWEST OF PAYNE...MOVING EAST AT 30 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 115 PM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1242 PM EST SUN MAR 27 2005 GAZ069-079-080-271815- 1242 PM EST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TAYLOR...TALBOT AND UPSON COUNTIES UNTIL 115 PM EST... AT 1239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS AROUND JUNCTION CITY...MOVING NORTHEAST AT 35 MPH. OTHER LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PRATTSBURG AND THOMASTON. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 115 PM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The national radar mosaic for the moment the first event began.
20 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440216, 5440218, 5440513, 5440515, 5440517, 5440215, 5440516, 5440514, 5440520, 5440521, 5440220, 5440221, 5440224, 5440522, 5440223, 5440219, 5440222, 5440518, 5440519, 5440217.